Alert archive / Washington / Fire Weather Watches in 2021
Fire Weather Watch 9, NWS Spokane, WA
NWS Spokane, WA issued this fire weather watch at Aug 28, 2021, 2:07 PM PDT. It took effect at Aug 30, 2021, 1:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Aug 28, 2021, 2:07 PM PDT (21:07 UTC)
- In effect from
- Aug 30, 2021, 1:00 PM PDT
- Expired
- Aug 29, 2021, 1:18 PM PDT
- In force
- Issued by
- NWS Spokane, WA
The text
As transmitted.
121 WWUS86 KOTX 282107 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 207 PM PDT Sat Aug 28 2021 ...Breezy and dry conditions causing elevated Fire Weather Concerns Monday... .Breezy to gusty winds through the Cascade Gaps and into eastern Washington are expected Monday with low humidity values. WAZ673-674-676-677-682-291400- /O.NEW.KOTX.FW.A.0009.210830T2000Z-210831T0400Z/ East Washington Northern Columbia Basin (Zone 673)- East Washington Palouse and Spokane Area (Zone 674)- East Washington South Central Cascade Valleys (Zone 676)- East Washington Central Cascade Valleys (Zone 677)- East Washington Central Cascade Mountains (Zone 682)- 207 PM PDT Sat Aug 28 2021 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE CENTRAL AND SOUTH CENTRAL CASCADE VALLEYS AND MOUNTAINS EAST OF THE CASCADE CREST...THE NORTHERN COLUMBIA BASIN AND THE PALOUSE AND SPOKANE AREAS... The National Weather Service in Spokane has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Monday afternoon through Monday evening. * Affected Area: Fire Weather Zone 673 East Washington Northern Columbia Basin (Zone 673), Fire Weather Zone 674 East Washington Palouse and Spokane Area (Zone 674), Fire Weather Zone 676 East Washington South Central Cascade Valleys (Zone 676), Fire Weather Zone 677 East Washington Central Cascade Valleys (Zone 677) and Fire Weather Zone 682 East Washington Central Cascade Mountains (Zone 682). * Winds: West 10 to 15 mph with gusts up to 35 mph. * Relative Humidities: 14 to 30 percent. * Impacts: Rapid fire spread with any new or existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
2 follow-up statements
815 WWUS86 KOTX 291154 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 454 AM PDT Sun Aug 29 2021 ...Breezy and dry conditions causing elevated Fire Weather Concerns Monday... .Breezy to gusty winds through the Cascade Gaps and into eastern Washington are expected Monday with low humidity values. WAZ673-674-676-677-682-300000- /O.CON.KOTX.FW.A.0009.210830T2000Z-210831T0400Z/ East Washington Northern Columbia Basin (Zone 673)- East Washington Palouse and Spokane Area (Zone 674)- East Washington South Central Cascade Valleys (Zone 676)- East Washington Central Cascade Valleys (Zone 677)- East Washington Central Cascade Mountains (Zone 682)- 454 AM PDT Sun Aug 29 2021 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE CENTRAL AND SOUTH CENTRAL CASCADE VALLEYS AND MOUNTAINS EAST OF THE CASCADE CREST...THE NORTHERN COLUMBIA BASIN AND THE PALOUSE AND SPOKANE AREAS... * Affected Area: Fire Weather Zone 673 East Washington Northern Columbia Basin (Zone 673), Fire Weather Zone 674 East Washington Palouse and Spokane Area (Zone 674), Fire Weather Zone 676 East Washington South Central Cascade Valleys (Zone 676), Fire Weather Zone 677 East Washington Central Cascade Valleys (Zone 677) and Fire Weather Zone 682 East Washington Central Cascade Mountains (Zone 682). * Winds: West 10 to 20 mph with gusts up to 30 mph. * Relative Humidities: 13 to 35 percent. * Impacts: Rapid fire spread with any new or existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
504 WWUS86 KOTX 292018 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 118 PM PDT Sun Aug 29 2021 ...Breezy and dry conditions causing critical Fire Weather concerns Monday... .Breezy to gusty winds through the Cascade Gaps and into eastern Washington are expected Monday with low humidity values. WAZ673-674-676-677-682-301300- /O.UPG.KOTX.FW.A.0009.210830T2000Z-210831T0400Z/ /O.NEW.KOTX.FW.W.0015.210830T1900Z-210831T0400Z/ East Washington Northern Columbia Basin (Zone 673)- East Washington Palouse and Spokane Area (Zone 674)- East Washington South Central Cascade Valleys (Zone 676)- East Washington Central Cascade Valleys (Zone 677)- East Washington Central Cascade Mountains (Zone 682)- 118 PM PDT Sun Aug 29 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM PDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE CENTRAL AND SOUTH CENTRAL CASCADE VALLEYS AND MOUNTAINS EAST OF THE CASCADE CREST...THE NORTHERN COLUMBIA BASIN AND THE PALOUSE AND SPOKANE AREAS... The National Weather Service in Spokane has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 9 PM PDT Monday. The Fire Weather Watch is no longer in effect. * Affected Area: Fire Weather Zone 673 East Washington Northern Columbia Basin (Zone 673), Fire Weather Zone 674 East Washington Palouse and Spokane Area (Zone 674), Fire Weather Zone 676 East Washington South Central Cascade Valleys (Zone 676), Fire Weather Zone 677 East Washington Central Cascade Valleys (Zone 677) and Fire Weather Zone 682 East Washington Central Cascade Mountains (Zone 682). * Winds: West 10 to 20 mph with gusts up to 30 mph. * Relative Humidities: 15 to 25 percent. In the Kittitas Valley, relative humidity 20 to 30 percent. * Impacts: Rapid fire spread with any new or existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this fire weather watch went out at Aug 28, 10:30 AM PDT, 3 hours 37 minutes earlier.
Area forecast discussion, Aug 28, 10:30 AM PDT, 3 hours 37 minutes before
Area Forecast Discussion National Weather Service Spokane WA 1030 AM PDT Sat Aug 28 2021 .SYNOPSIS... A dry, warm weekend is expected across the region this weekend. The warming will come to an end either Monday or Tuesday care of a dry cold front. The front will deliver breezy conditions on Monday followed by another cooling trend. There will also be a small chance of showers and thunderstorms, mainly near the Canadian border at least through midweek and possibly beyond. && .DISCUSSION... Today and Sunday: A flat ridge will be in place over the Inland Northwest this weekend. It will promote a dry, warm weekend with no precip expected across the region. Diurnal heating through the day is expected to lead to brief periods of breezy afternoon winds across the Basin. Outside of the winds, the weekend is expected to be quiet. By late Sunday, the high pressure begins to break down as the next trough presses along the coast. The Cascade Gaps can expect gusty winds near 20 MPH during the evening and overnight. Highs will be in the upper 70s and 80s. Lows will be in the upper 40s and 50s. /JDC Monday and Tuesday...The next in a recent series of upper level troughs is set to move into the region on Monday. The ensemble agreement is good with all the clusters showing the core of the trough drifting into western Washington Monday afternoon and across the Cascades overnight. The initial impact of this approaching trough will be the influx of much colder air into western Washington. This in turn will increase the thermal gradient across the Cascades and should lead to breezy conditions across the crest into the Wenatchee, Methow, and Kittitas Valleys. These conditions will spread across the Columbia Basin, Palouse, and Spokane areas late in the afternoon and evening as a dry cold front traverses the region. The NBM winds looked a little too light for this period, and raised just a bit based on pattern recognition. Wind gusts of 20-30 mph look possible from late afternoon into the evening. We may be dealing with borderline critical fire conditions as the relative humidity values will dip into the upper teens to lower 20s. Behind the cold front the precipitable water values are expected to plummet to around 50 percent of normal or less. This equates to surface dewpoints in the mid 20s to lower 30s, and the NAM12 is even lower than that with some single digits exhibited over extreme SE Washington into north-central Idaho. Not sure it will get that low, nonetheless, the situational awareness tables are showing precipitable water values in the lowest 1-2.5 percentiles in this region. This should equate to some chilly nighttime low temperatures in some of the sheltered valleys of northern Washington into the ID Panhandle. The cooling behind the front will result in another relatively cool day across the region, with highs in the 70s, and even chillier low Tuesday night/Wednesday morning due to lighter winds. Meanwhile the majority of the ensemble cluster mover the low center into NE Washington or the northern tip of the Panhandle, resulting in some showers near the Canadian border and a small possibility of a few thunderstorms. Wednesday through Friday ...Just how fast the trough departs is the question for this period. Most of the ensemble members keep a fairly sizable cool 500 mb anomaly fixed over NE WA/N ID through Wednesday, however there is a fair sample, mainly consisting of Canadian runs which push the trough rapidly eastward. The NBM seems a little too dry in this regime, and we will hedge accordingly and put in some higher pops near the Cascades and Canadian border. We also cannot rule out some afternoon thunder in these areas. There is a little better consensus on Thursday, however a large portion of the ENS sticks with the slower solution which would bring another round of showers to the northern tip of the ID Panhandle and possibly NE Washington. The NBM is quite dry here and would not be surprised if it turns wetter. An argument can also be made for Friday as most of the ensembles are suggesting shortwave ridging moving across the area, however the Canadian is a little more troughy and suggests more showers near the Canadian border. In any case, we think the area should see a slow warming trend with highs warming from the mid to upper 70s on Wednesday to the mid 70s to lower 80s on Friday. fx && .AVIATION... 18Z TAFS: A shortwave ridge of higher pressure will build in over the region today. Fair weather cumulus will develop over the mountains through the afternoon with cloud bases between 5-8 kft and tops to around 12 kft. The boundary layer will dry out with afternoon mixing. This will limit the potential for fog in the mountain valleys tonight, but it's possible some patchy fog will develop by early Sunday morning near water bodies such as near Sandpoint and along the Pend Oreille River. /SVH && .PRELIMINARY POINT TEMPS/POPS... Spokane 79 52 83 52 81 47 / 0 0 0 0 0 0 Coeur d'Alene 77 53 82 52 80 48 / 0 0 0 0 0 0 Pullman 77 49 82 48 78 44 / 0 0 0 0 0 0 Lewiston 84 57 90 58 87 53 / 0 0 0 0 0 0 Colville 79 48 83 46 81 45 / 0 0 0 0 0 0 Sandpoint 74 49 78 47 78 46 / 0 0 0 0 0 0 Kellogg 75 54 80 55 79 49 / 0 0 0 0 0 0 Moses Lake 82 52 86 49 82 45 / 0 0 0 0 0 0 Wenatchee 83 60 87 56 80 53 / 0 0 0 0 0 0 Omak 83 55 86 54 81 51 / 0 0 0 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, Aug 28, 4:48 AM PDT, 9 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 448 AM PDT Sat Aug 28 2021 IDZ001>004-026-027-WAZ031>038-041>044-291200- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area- Northeast Mountains-Okanogan Highlands-Wenatchee Area- East Slopes Northern Cascades-Okanogan Valley-Waterville Plateau- 448 AM PDT Sat Aug 28 2021 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY No hazardous weather is expected at this time.
Nearby
Fire Weather Watches in Washington, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.